A note on disjoint arborescences

Abstract

Recently Kamiyama, Katoh, and Takizawa have shown a theorem on packing arc-disjoint arborescences that is a proper extension of Edmonds’ theorem on disjoint spanning branchings. We show a further extension of their theorem, which makes clear an essential rôle of a reachability condition played in the theorem. The right concept required for the further extension is “convexity” instead of “reachability”.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    K. Bérczi and A. Frank: Variations for Lovász’ submodular ideas, Technical Report TR-2008-7, The Egerváry Research Group on Combinatorial Optimization (June 2008).

  2. [2]

    J. Edmonds: Edge-disjoint branchings, in: Combinatorial Algorithms (B. Rustin, ed.), Academic Press, 1973, pp. 91–96.

  3. [3]

    N. Kamiyama, N. Katoh and A. Takizawa: Arc-disjoint in-trees in directed graphs, Combinatorica29(2) (2009), 197–214.

    MATH  MathSciNet  Google Scholar 

  4. [4]

    A. Schrijver: Combinatorial Optimization — Polyhedra and Efficiency, Springer, 2003.

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Satoru Fujishige.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Fujishige, S. A note on disjoint arborescences. Combinatorica 30, 247–252 (2010). https://doi.org/10.1007/s00493-010-2518-y

Download citation

Mathematics Subject Classification (2000)

  • 05C70
  • 05C20
  • 05C40
  • 90C27